I Stopped My Statin

SkyWarn

Active Member
Been on Lipitor for about 7 years. Im 56 and have terrible muscle aches. I just thought it was part of getting older. Then 3 weeks ago I stopped my daily 10mg of Lipitor. Muscle aches are mysteriously gone now, and I sleep better and just feel better. My lipid levels on the Lipitor were:
Total Cholesterol: 145
Trigs: 140
LDL: 102
HDL: 30

In a couple of weeks I will recheck to see how much my levels increased as I am sure they will. Its funny when you google stopping Statins nothing but grave warnings come up.
 

Vtail

Active Member
Supplementing with CoQ10 eliminated that issue for me. I was getting terrible lower back aches which made me stop Lipitor a number of time before discovering CoQ10. If you try it, take it with fish oil or a fatty meal.
Also, a couple of years ago I had my thyroid levels checked and started taking cytomel - my cholesterol levels immediately dropped back to normal levels and I was able to stop lipitor all together.
 

SkyWarn

Active Member
Supplementing with CoQ10 eliminated that issue for me. I was getting terrible lower back aches which made me stop Lipitor a number of time before discovering CoQ10. If you try it, take it with fish oil or a fatty meal.
Also, a couple of years ago I had my thyroid levels checked and started taking cytomel - my cholesterol levels immediately dropped back to normal levels and I was able to stop lipitor all together.
I will see where my numbers are and go fro there. Yes on CoQ10
 

sammmy

Active Member
Muscle aches are a typical side effect of statins. As Vince said, your triglyceride level is high and probably due to unhealthy diet.

Your LDL will surely increase without the statin. If you decide to continue with high LDL without statin, you should take anti-inflammatory antioxidants like Super Oxide Dismutase to shield your arteries from inflammation - best take the Glisodin version sold by Source Naturals as "SOD Power". There is a study claiming that Glisodin prevents atherosclerosis in the background of high cholesterol:
 

Attachments

  • Glisodin reduces thickness of carotid artery wall in 2 years in subjects with high cholesterol...pdf
    439.9 KB · Views: 11
Last edited:

SkyWarn

Active Member
Muscle aches are a typical side effect of statins. As Vince said, your triglyceride level is high and probably due to unhealthy diet.

Your LDL will surely increase without the statin. If you decide to continue with high LDL without statin, you should take anti-inflammatory antioxidants like Super Oxide Dismutase to shield your arteries from inflammation - best take the Glisodin version sold by Source Naturals as "SOD Power". There is a study claiming that Glisodin prevents atherosclerosis in the background of high cholesterol:
I thought trigs under 150 was considered normal.
 

Online statistics

Members online
2
Guests online
6
Total visitors
8

Latest posts

Top